# SDR BB17205222008

- Difficulty date: May 22, 2008
- Submitted: May 30, 2008
- Operation: Air carrier
- Aircraft: N94KC
- Make and model: Beech 200BEECH
- Aircraft serial: BB172
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Condition: Failed
- Location: Vent Blower
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

SHORTLY AFTER DEPARTURE, CLIMBING THRU 8,000 (MSL), THE CREW NOTICED AN ODOR COMING FROM THE CABIN.  APPROXIMATELY FIVE MINUTES AFTER THAT THE CREW NOTICED A HAZE BEGINNING TO FORM IN THE REAR OF THE CABIN.  THAT IS WHEN THEY DECIDED TO MAKE A PRECAUTIONARY LANDING AT THE NEAREST SUITABLE AIRPORT.  AT THAT TIME THE FLIGHT WAS AT 17,000 (MSL).  THE HAZE AN ODOR WAS NOT BAD ENOUGH IN THE PILOT’S OPINION TO DECLARE AN EMERGENCY.  THROUGH OUT THE PROCESS WE STARTED TO ELIMINATE POWER SOURCES, SUCH AS OVERHEAD LIGHTING, AND LIFE PORT INVERTERS.  THE AIRCRAFT WAS ON THE GROUND IN ABOUT TEN MINUTES AFTER THE HAZE FIRST STARTED.  BETWEEN THE TIME WE LANDED TO THE TIME WE TAXIED TO THE FBO, THE HAZE AND SMELL HAD BECOME INCREASINGLY STRONGER.  THE PATIENT WAS UNLOADED INTO A WAITING AMBULANCE THAT THEY HAD REQUESTED THRU COMMUNICATIONS.  THE CAUSE OF FUMES WAS FOUND TO BE FROM THE FWD VENT BLOWER MOTOR ON THE AIR CONDITIONER.
